MAUDE Adverse Event Report: DEPUY SPINE INC VIPER2 SCREW EXTENSION, CLOSED; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VIPER2 SCREW EXTENSION, CLOSED; MISC ORTHO SURGICAL INSTR
Model Number 286725200
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during pre-op for a procedure, the extensions had been cracked.The tip of the poly driver shaft was broken and unable to engage into the screw.Also, the threaded post of the x25 driver is not staying and continues to slide off.There were no patient consequences.The procedure outcome is unknown.Concomitant device reported.Unknown screws (part# unknown, lot# unknown, qty unknown).This complaint involves five (5) devices.This report is for (1) viper2 screw extension, closed.This report is 1 of 5 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: a review of the receiving inspection (ri) for viper2 screw extension, closed was conducted identifying that lot number 0310mi was released in three batches.Batch1: lot qty of (b)(4) units were released on may 28, 2010 with no discrepancies.Batch2: lot qty of (b)(4) units were released on september 15, 2010 with no discrepancies.Batch3: lot qty of (b)(4) units were released on september 16, 2010 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the viper2 screw extension, closed (part #: 286725200, lot #: 0310mi) was received at us customer quality (cq).Visual inspection of the complaint device showed that the outer sleeve was cracked.Surface scratches were also observed on the outer sleeve.Functional test: a functional assessment was not performed with the complaint device due to the post manufacturing damage.Can the complaint be replicated with the returned device? unable to perform.Device failure/defect identified? yes.Dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect document/specification review: viper2, closed extension current and manufactured revisions were reviewed outer sleeve, viper2 closed extension - current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint was confirmed during the investigation as the complaint device was found to be cracked.The crack condition could impact the functionality of the device with mating devices.However the reporter condition as stripped/torn/twisted could not be confirm.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER2 SCREW EXTENSION, CLOSED
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12470911
Report Number1526439-2021-02012
Device Sequence Number3779569
Product Code LXH
UDI-Device Identifier10705034214313
UDI-Public(01)10705034214313
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286725200
Device Catalogue Number286725200
Device Lot Number0310MI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLYAXIAL SCREW DRIVER SHAFT; REDUCTION THREADED POST; UNKNOWN SCREWS; VIPER2 FINAL TIGHTENER DRIVER; VIPER2 SCREW EXTENSION, CLOSED; POLYAXIAL SCREW DRIVER SHAFT; REDUCTION THREADED POST; UNKNOWN SCREWS; VIPER2 FINAL TIGHTENER DRIVER; VIPER2 SCREW EXTENSION, CLOSED